MAUDE Adverse Event Report: ROCHE DIAGNOSTICS COBAS B 221 6 SYSTEM; BLOOD GAS ANALYZER

ROCHE DIAGNOSTICS COBAS B 221 6 SYSTEM; BLOOD GAS ANALYZER
Catalog Number 03337154001
Medical Device Problem Code Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/11/2023
Type of Reportable Event Malfunction
Event or Problem Description
The initial reporter questioned high results for an unspecified number of patient samples tested for potassium electrode (k+) on a cobas b 221 6 system.Examples of discrepant results were provided for 2 patient samples.On (b)(6) 2023 patient b initial result from an arterial sample was 10.20 mmol/l.The result from a venous sample was 3.13 mmol/l.As these are different sample types, the results for patient b may be from different samples.On (b)(6) 2023 patient a initial result from a venous sample on a different b221 system was 2.88 mmol/l.The result from the b221 system in question from an unknown sample type was 4.29 mmol/l.No questionable results were reported outside of the laboratory.
 
Additional Manufacturer Narrative
On (b)(6) 2023 the customer replaced the fill port and the tubing on the instrument.The turn & dock (t&d) was washed and cleaned as the customer suspected the samples were hemolyzed when they were injected causing an obstruction.Successful qc was performed afterward.The instrument was calibrated and "several" samples were processed with no issues; the results were comparable to other instruments.The customer stated the issue was resolved by the maintenance they performed.The investigation determined the k+ electrode (lot#21520369 sn (b)(6)) was installed on (b)(6) 2022.The k electrode has a maximum in-use time of 23 weeks and should not have been used after (b)(6) 2022.The reference electrode (lot#21520750 sn (b)(6)) had an install before date of (b)(6) 2022.The reference electrode has a maximum in-use time of 52 weeks and should not have been used after (b)(6) 2023.The sensor contact electrode (lot#21583447 sn (b)(6)) had an install before date of (b)(6) 2020.The sensor contact electrode has a maximum in-use time of 156 weeks and should not have been used after (b)(6) 2023.As all qc performed was successful, the parts replaced by the customer are not suspected to be the cause of the issue.It is not known when the parts were initially installed.No instrument data was provided for investigation.Based on the information provided, the specific cause of the event could not be determined.Based on the results provided, the issue is consistent with a preanalytical handling issue.
 
Additional Manufacturer Narrative
The investigation findings and investigation conclusion codes were updated.

Brand Name
COBAS B 221 6 SYSTEM
Common Device Name
BLOOD GAS ANALYZER
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
indianapolis, IN 46250
MDR Report Key18148728
Report Number1823260-2023-03625
Device Sequence Number6988589
Product Code CHL
UDI-Device Identifier04015630018345
UDI-Public04015630018345
Combination Product (Y/N)Y
Initial Reporter CountryAR
PMA/510(K) Number
K032311
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03337154001
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/20/2023
Supplement Date Received by Manufacturer11/22/2023
Initial Report FDA Received Date11/16/2023
Supplement Report FDA Received Date11/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown